Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 6, NWS Jackson, KY

November 23, 201433 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 23, 2014, 2:57 PM EST for 33 counties in Kentucky. It took effect at Nov 24, 2014, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 2:57 PM EST (19:57 UTC)
In effect from
Nov 24, 2014, 4:00 AM EST
Expired
Nov 24, 2014, 6:00 PM EST
In force
14 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS73 KJKL 231957
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EST SUN NOV 23 2014

...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT...

..COLD FRONT WILL APPROACH EASTERN KENTUCKY TOMORROW MORNING AND MOVE
ACROSS THE REGION THROUGH THE DAY MONDAY. AHEAD OF THE FRONT EXPECT
SOUTH TO SOUTHWEST WINDS TO INCREASE TO 15 TO 30 MPH TOMORROW
MORNING AND CONTINUE THROUGH THE DAY MONDAY. HIGHEST WIND GUSTS WILL
GENERALLY RANGE FROM 35 TO 45 MPH THROUGH THE DAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-240400-
/O.NEW.KJKL.WI.Y.0006.141124T1200Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
257 PM EST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. 


TIMING...WINDS WILL INCREASE FROM EARLY MONDAY MORNING THROUGH
MONDAY AFTERNOON.

WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 30
MPH WITH GUSTS BETWEEN 35 AND 45 MPH.

IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR
HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN
OVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

DJ
6 follow-up statements
283 
WWUS73 KJKL 232307
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EST SUN NOV 23 2014

...STRONG WINDS ALONG THE VIRGINIA BORDER THIS EVENING...
...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT...

.A STRONG PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL BRING STRONG WIND GUSTS THIS EVENING ALONG THE VIRGINIA
BORDER. THEN...A COLD FRONT WILL APPROACH EASTERN KENTUCKY TOMORROW
MORNING AND MOVE ACROSS THE REGION THROUGH THE DAY MONDAY. AHEAD OF
THE FRONT EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 15 TO 30 MPH
TOMORROW MORNING AND CONTINUE THROUGH THE DAY MONDAY. HIGHEST WIND
GUSTS WILL GENERALLY RANGE FROM 35 TO 45 MPH THROUGH THE DAY.

KYZ088-118-120-240715-
/O.NEW.KJKL.WI.Y.0007.141123T2307Z-141124T0400Z/
/O.EXT.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
607 PM EST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. 

* TIMING...WINDS WILL BE STRONG AND GUSTY THIS EVENING...BEFORE
  DECREASING OVERNIGHT. THEY WILL AGAIN INCREASE FROM EARLY MONDAY
  MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WINDS WILL BE OUT OF THE SOUTHEAST THIS EVENING AT 10 TO 20
  MPH BELOW 2000 FEET AND 20 TO 30 MPH AT 2000 FEET ELEVATION AND
  ABOVE THIS EVENING. GUSTS AS HIGH AS 40 TO 55 MPH WILL OCCUR THIS
  EVENING...ESPECIALLY ABOVE 2000 FEET AND IMMEDIATELY DOWNWIND FROM
  PORTIONS OF PINE AND BLACK MOUNTAINS. WINDS WILL SHIFT TO SOUTH TO
  SOUTHWEST ON MONDAY AT 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 50
  MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY
  FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD
  BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-
240715-
/O.EXT.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
607 PM EST SUN NOV 23 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. 

* TIMING...WINDS WILL INCREASE FROM EARLY MONDAY MORNING THROUGH
  MONDAY AFTERNOON.

* WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO
  30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY
  FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD
  BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

DJ/JP
660 
WWUS73 KJKL 240355
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EST SUN NOV 23 2014

...WINDS DECREASING AND BECOMING SOUTH WESTERLY ALONG THE VIRGINIA
BORDER TONIGHT...
...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT ON MONDAY...

.A STRONG PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL BRING STRONG WIND GUSTS THIS EVENING ALONG THE
VIRGINIA BORDER. THEN...A COLD FRONT WILL APPROACH EASTERN
KENTUCKY TOMORROW MORNING AND MOVE ACROSS THE REGION THROUGH THE
DAY MONDAY. AHEAD OF THE FRONT EXPECT SOUTH TO SOUTHWEST WINDS TO
INCREASE TO 15 TO 30 MPH TOMORROW MORNING AND CONTINUE THROUGH
THE DAY MONDAY. HIGHEST WIND GUSTS WILL GENERALLY RANGE FROM
35 TO 45 MPH THROUGH THE DAY.

KYZ088-118-120-241200-
/O.EXP.KJKL.WI.Y.0007.000000T0000Z-141124T0400Z/
/O.CON.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
1055 PM EST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. 

* TIMING...AFTER BRIEFLY SLACKENING OVERNIGHT...WINDS WILL INCREASE
  TOWARD DAWN ON MONDAY AND REMAIN GUSTY THROUGH EARLY ON MONDAY
  EVENING.

* WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 30
  MPH WITH GUSTS BETWEEN 40 AND 50 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY 
  FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES 
  COULD BE BLOWN OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-
241200-
/O.CON.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
1055 PM EST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. 

* TIMING...WINDS WILL INCREASE TOWARD DAWN ON MORNING AND REMAIN
  GUSTY THROUGH EARLY ON MONDAY EVENING.

* WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 
  25 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY 
  FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES 
  COULD BE BLOWN OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

DJ/JP/SHALLENBERGER
031 
WWUS73 KJKL 241020
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
520 AM EST MON NOV 24 2014

...STRONG WINDS EXPECTED TODAY...

.A COLD FRONT WILL CROSS EASTERN KENTUCKY TODAY...PRODUCING
STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE
EXPECTED WITH WIND GUSTS REACHING 35 TO 45 MPH.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241800-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
520 AM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN GUSTY
  THROUGH EARLY THIS EVENING.

* SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS BETWEEN
  35 AND 45 MPH ARE EXPECTED.

* THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN
  OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS
635 
WWUS73 KJKL 241815 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EST MON NOV 24 2014

...STRONG WINDS CONTINUE THIS AFTERNOON...

.A WELL DEFINED COLD FRONT IS WILL CROSSING EASTERN KENTUCKY THIS
AFTERNOON...PRODUCING STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN
15 AND 30 MPH ARE EXPECTED WITH FREQUENT WIND GUSTS REACHING 35 TO 45
MPH.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
115 PM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS WILL REMAIN GUSTY THIS AFTERNOON THROUGH EARLY EVENING.

* SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH FREQUENT GUSTS
  BETWEEN 35 AND 45 MPH EXPECTED. ISOLATED GUSTS OVER 50 MPH WILL BE 
  POSSIBLE DURING THE AFTERNOON.

* THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN
  OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KAS/GREIF
027 
WWUS73 KJKL 241819 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
118 PM EST MON NOV 24 2014

...STRONG WINDS CONTINUE THIS AFTERNOON...

.A WELL DEFINED COLD FRONT IS CROSSING EASTERN KENTUCKY THIS
AFTERNOON...PRODUCING STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN
15 AND 30 MPH ARE EXPECTED WITH FREQUENT WIND GUSTS REACHING 35 TO 45
MPH.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
118 PM EST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS WILL REMAIN GUSTY THIS AFTERNOON THROUGH EARLY EVENING.

* SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH FREQUENT GUSTS
  BETWEEN 35 AND 45 MPH EXPECTED. ISOLATED GUSTS OVER 50 MPH WILL BE 
  POSSIBLE DURING THE AFTERNOON.

* THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN
  OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KAS/GREIF
759 
WWUS73 KJKL 242300
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EST MON NOV 24 2014

...THE WIND ADVISORY HAS BEEN CANCELLED...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
600 PM EST MON NOV 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA AS THE STRONG COLD FRONT TRACKS
OFF TO THE EAST. A FEW LOCATIONS WILL STILL SEE SOME 20 TO 30 MPH
GUSTS THIS EVENING BEFORE WINDS OVER THE ENTIRE AREA DROP BELOW 20
MPH TONIGHT.

$$

GREIF/SHALLENBERGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:55 PM EST, 2 minutes earlier.

Area forecast discussion, Nov 23, 2:55 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EST SUN NOV 23 2014

.UPDATE...
ISSUED AT 1247 PM EST SUN NOV 23 2014

WSR-88D RADAR CONTINUES TO INDICATE BANDS OF RAIN SHOWERS STREAMING
NORTH ACROSS THE CWA THIS AFTERNOON. HEAVIEST BAND THIS HOUR IS
ACROSS THE SOUTHERN PORTIONS OF THE CWA. FRESHENED GRIDS UP WITH
LATEST OBS AND SURFACE DATA.

UPDATE ISSUED AT 955 AM EST SUN NOV 23 2014

WSR-88D IS INDICATING A LIGHT BAND SHOWERS WITH LEADING EDGE
GENERALLY FROM STANTON TO FLEMING MOVING NE. GIVEN THAT AND A FEW
OBS ACROSS THE SOUTHERN PORTIONS OF THE CWA COMING IN WITH LIGHT
RAIN DID OPT TO GO AHEAD AND EXTEND SLIGHT POPS NORTH. OTHERWISE
FRESHENED UP OTHER ELEMENTS BASED OFF CURRENT OBS DATABASE.

UPDATE ISSUED AT 733 AM EST SUN NOV 23 2014

THE FORECAST IS ON TRACK. MAINLY FRESHENED UP THE HOURLY TEMPERATURES
AND DEW POINTS TO ACCOUNT FOR THE LATEST TRENDS IN OBSERVATIONS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 335 AM EST SUN NOV 23 2014

SURFACE HIGH PRESSURE IS CURRENTLY POSITIONED ACROSS THE WESTERN
ATLANTIC...WITH DEEP LOW PRESSURE CENTERED ACROSS SOUTHEASTERN
SASKATCHEWAN AND ANOTHER LOW LOCATED NEAR THE OKLAHOMA PANHANDLE.
ALOFT...A SHORT WAVE TROUGH IS ROLLING ACROSS SOUTHEAST TEXAS...WHILE
NORTHERN STREAM TROUGHING IS MOVING THROUGH THE ROCKIES AND INTO
THE PLAINS.

RETURN FLOW AROUND THE WESTERN ATLANTIC HIGH HAS ALLOWED FOR MILDER
CONDITIONS ACROSS EASTERN KENTUCKY OVER THE PAST 24 HOURS. CURRENT
TEMPERATURES RANGE FROM THE LOWER 50S IN THE BROADER VALLEYS OUT
WEST AS WELL AS RIDGETOPS...WHILE SOME SHELTERED VALLEYS REMAIN
DECOUPLED IN THE LOWER TO MIDDLE 30S. PLENTY OF MID AND HIGH LEVEL
CLOUDS ARE STREAMING IN OVERHEAD WITH THE DEEP SOUTHWEST FLOW
IN PLACE THROUGH THE COLUMN.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH THE GULF
COAST SHORT WAVE MOVING EAST AND THEN SWINGING MORE NORTHEAST INTO
THE TENNESSEE VALLEY BY THIS EVENING. MEANWHILE...THE NORTHERN STREAM
TROUGH WILL AMPLIFY ACROSS THE PLAINS...EVENTUALLY BECOMING A FULL
LATITUDE TROUGH ACROSS THE CENTRAL CONUS BY MONDAY. SURFACE LOW
PRESSURE WILL CONGLOMERATE ACROSS THE SOUTHERN PLAINS...BEFORE
DEEPENING RAPIDLY AND LIFTING NORTHEAST...REACHING THE GREAT LAKES BY
MONDAY.

THE ASSOCIATED WARM FRONT WITH THIS SYSTEM AS WELL AS AID FROM THE
DAMPENING MID-LEVEL VORT COMING OUT OF THE GULF REGION WILL ALLOW FOR
WIDESPREAD SHOWERS ACROSS EASTERN KENTUCKY THIS AFTERNOON. THE GFS
REMAINS THE MOST PROGRESSIVE WITH THIS SWATH OF RAINFALL...EXITING IT
QUICKLY TO THE NORTHEAST BY EARLY THIS EVENING. AM MORE INCLINED TO
SIDE WITH THE SREF...WHICH HAS TRENDED SLOWER IN RECENT RUNS. HAVE
THEREFORE HUNG ONTO POPS LONGER INTO THIS EVENING...BEFORE A WARM
SECTOR LULL IN THE PRECIPITATION IS EXPECTED LATE TONIGHT INTO EARLY
MONDAY MORNING. THE SURFACE COLD FRONT WILL THEN PASS THROUGH IN THE
AFTERNOON...HOWEVER MOISTURE LOOKS MORE LIMITED AND THE FRONT WILL
BE SHEARING OUT TO THE NORTHEAST. AS SUCH...HAVE MAINTAINED MAINLY
CHANCE POPS...WITH HIGHER PROBABILITIES IN THE WEST AND LOWER ONES IN
THE EAST.

THE BIGGER IMPACT WITH THIS SYSTEM WILL BE THE POTENTIAL FOR STRONG
WIND GUSTS...AS MULTIPLE LOW LEVEL JETS RAMP UP ACROSS THE REGION
BETWEEN NOW AND MONDAY. THE BEST CHANCE FOR SEEING STRONG WIND GUSTS
LOOKS TO BE DURING THE DAY ON MONDAY AS THE COLD FRONT MOVES THROUGH
THE AREA. WIND GUSTS IN THE 35 TO 45 MPH LOOK ACHIEVABLE GIVEN THE
STRONG WIND FIELDS AND THE LIKELIHOOD OF ISENTROPIC DOWNGLIDE BEHIND
THE FRONT. AS SUCH WILL HIGHLIGHT THIS POTENTIAL IN AN SPS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 255 PM EST SUN NOV 23 2014

THE MODELS REMAIN IN A STATE OF DISARRAY ALOFT THROUGH THE MIDDLE
PORTION OF THE FORECAST FOR THIS PART OF THE COUNTRY. HOWEVER THE
GFS AND ECMWF SEEMS TO HAVE CONVERGED ON A SIMILAR SOLUTION WITH THE
NEXT TROUGH EVEN AS THEY FLIPPED THEIR SCENARIOS FROM YESTERDAY
AFTERNOON. THEY ALL SWEEP A STRONG...FULL LATITUDE TROUGH THROUGH
THE DEEP SOUTH TUESDAY THROUGH WEDNESDAY WITH FAIRLY GOOD AGREEMENT
ABOUND. THE NEXT BATCH OF ENERGY RUNNING DOWN THE BACKSIDE OF THIS
TROUGH IS THE FEATURE THAT REMAINS IN QUESTION. THIS IS PROGGED TO
ARRIVE IN THE LOWER OHIO VALLEY LATER WEDNESDAY TAKING THE CORE OF
ITS ENERGY THROUGH KENTUCKY...NOW QUICKEST IN THE NEWLY AMPLIFIED
GFS VERSION WHEN COMPARED TO THE ECMWF. THE GEM DOES LITTLE TO
SETTLE THIS DISPUTE BY HAVING A MILDER AND SHALLOWER ITERATION OF
THIS TRAILING TROUGH. GIVEN THE SLOWLY GELLING SOLUTION HERE FOR
MIDWEEK WILL CONTINUE TO FAVOR A GENERAL MODEL BLEND. THE FOLLOW
ALONG TROUGH WILL THEN EASE EAST-NORTHEAST OUT OF THE AREA LATER
THURSDAY NIGHT LEAVING FAIRLY FAST NORTHWEST FLOW BEHIND ABOVE THE
OHIO VALLEY. THIS FLOW WILL GRADUALLY BECOME MORE ZONAL THROUGH THE
REGION OVER THE WEEKEND WITH THE BULK OF THE ENERGY DURING THIS TIME
STAYING TO THE NORTH...CLOSER TO THE GREAT LAKES. ALSO HERE...WILL
FAVOR A MODEL CONSENSUS FOR WEATHER DETAILS.

SENSIBLE WEATHER WILL FEATURE HIGH PRESSURE DRYING OUT THE AREA ON
TUESDAY IN THE WAKE OF MONDAY/S FRONT AND EAST KENTUCKY BEING TOO
FAR SOUTH TO BE AFFECTED BY THE QUEBEC SFC LOW/S WRAP AROUND.
HOWEVER...A DEVELOPING STORM WILL START TO LIFT NORTH ALONG THE
GEORGIA AND SOUTH CAROLINA COAST WITH A LARGE PCPN SHIELD LATER THAT
NIGHT AND INTO WEDNESDAY MORNING. THERE APPEARS TO BE A MODEL TREND
TO PULL THIS SHIELD FURTHER WEST INTO THE HIGHER TERRAIN OF EASTERN
KENTUCKY WHERE SOME SNOW WILL BE POSSIBLE ON THE RIDGES WHILE THE
VALLEYS LIKELY ONLY SEE SOME LIGHT RAIN. AS THE LOW PASSES LATER
THAT EVENING...A COLD FRONT ASSOCIATED WITH THE MID LEVEL TROUGH
SWINGS THROUGH EASTERN KENTUCKY WITH ADDITIONAL SNOW OR RAIN CHANCES
INTO EARLY THURSDAY MORNING ACROSS AT LEAST THE NORTHERN TIER OF THE
CWA. UPSLOPE FLOW MAY LINGER SNOW SHOWERS INTO DAY THURSDAY FOR THE
HIGHER TERRAIN COUNTIES IN THE FAR EAST. COLDER AIR THEN WILL LIKELY
SPREAD BRIEFLY INTO EASTERN KENTUCKY THAT NIGHT...THOUGH IT WILL
RETREAT JUST AS QUICKLY DURING THE DAY FRIDAY WHEN HIGH PRESSURE
SHIFTS EAST AND RETURN FLOW SENDS MOIST AND WARMER AIR INTO THE
SOUTHERN OHIO VALLEY. THIS COULD BE ACTIVATED BY THE NEARBY FRONT
LATER SATURDAY AND INTO THE NIGHT FOR SOME SMALL RAIN CHANCES.
SUNDAY WILL BE A LOW CONFIDENCE FORECAST...THOUGH...AS THE MODELS
DISAGREE AS TO WHETHER THE FRONT WILL PLUNGE SOUTH THROUGH
KENTUCKY...GFS...OR STAY NORTH...ECMWF. FOR NOW WILL HOLD TO THE
CONSENSUS HERE AND GO WITH A MILD FORECAST...BUT WITH A SMALL CHANCE
FOR RAIN SHOWERS.

THE CR GRID LOAD PROVIDED A DECENT START THROUGH THE EXTENDED
FORECAST WITH CHANGES MAINLY MADE TO BETTER REFLECT THE SNOW CHANCES
ON WEDNESDAY AND THURSDAY IN THE HIGHER TERRAIN. AGAIN ONLY MADE
SOME MINOR RIDGE AND VALLEY TEMPERATURE CHANGES FOR LOWS EACH NIGHT
THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1234 PM EST SUN NOV 23 2014

WARM FRONT WILL CONTINUE TO APPROACH THE REGION THIS AFTERNOON WITH
RAIN SHOWERS AHEAD OF THIS. EXPECTING CEILINGS TO BE GENERALLY
BETWEEN VFR/MFVR BETWEEN SHOWERS THAT ROLL THROUGH THE TAF SITES.
OVERNIGHT MUCH OF THE SHOWER ACTIVITY IS EXPECTED TO COME TO A END
THEN POSSIBLE SOME SHOWERS MAINLY ACROSS THE NORTHERN TAF SITES
TOMORROW AS COLD FRONT MOVES THROUGH THE REGION. STRONG SSW WINDS
ALOFT WILL BRING THE THREAT OF LOW LEVEL WIND SHEAR OVERNIGHT BETWEEN
06 AND 12Z. AT THE SURFACE...WINDS WILL VEER TO THE SOUTH AND
INCREASE TO 10 TO 15 KTS...WITH SOME GUSTS IN THE 20 TO 25 KT RANGE
TOWARDS DAWN MONDAY MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DJ
SHORT TERM...GEOGERIAN
LONG TERM...GREIF
AVIATION...DJ
Hazardous weather outlook, Nov 23, 4:15 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EST SUN NOV 23 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
415 AM EST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35
TO 45 MPH ARE EXPECTED ON MONDAY.

SNOW SHOWERS WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:07 PM ESTWind AdvisoryJKLHarlan, Letcher, Pike5 hr

Nearby

Wind Advisories in Kentucky, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.